MAUDE Adverse Event Report: ARTHROCARE CORPORATION ULTRABUTTON ADJUSTABLE FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION ULTRABUTTON ADJUSTABLE FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a surgical procedure on (b)(6) 2025, on a patient presenting acromioclavicular joint dislocation, in which an ultrabutton fixation device was used, the wound healed well and the patient was discharged.After discharge, the wound showed redness, swelling, and abnormal exudation.Therefore, the patient was readmitted on (b)(6) 2025 and underwent debridement and suturing surgery.The wound healed well after the surgery without any obvious complications.
 
Additional Manufacturer Narrative
H11: h2: additional information on a2, a3, e1, e2 & e3.

Brand Name
ULTRABUTTON ADJUSTABLE FIXATION DEVICE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22391732
Report Number3006524618-2025-00342
Device Sequence Number13111763
Product Code MBI
UDI-Device Identifier00885556613825
UDI-Public885556613825
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153186
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72290003
Device Lot Number2137702
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexFemale